Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 80, NWS Charleston, SC

May 22, 2012Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2012, 7:20 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 55 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 7:20 PM EDT (23:20 UTC)
Expired
May 22, 2012, 8:15 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:26 PM EDTTSTM WND DMGSaint Stephen, SCSPOTTER REPORTED SEVERAL LARGE TREES DOWN ON MENDEL RIVERS ROAD. TIME ESTIMATED BY RADAR.
May 22, 7:28 PM EDTHAIL 1Pinewood Preparatory, SCPUBLIC REPORTED QUARTER SIZE HAIL AND 2 TREES DOWN ON PROPERTY NEAR INTERSECTION OF ORANGEBURG ROAD AND WEST BUTTERNUT ROAD.
May 22, 7:29 PM EDTHAIL 12 Sw Summerville, SCSPOTTER REPORTED QUARTER SIZE HAIL IN SUMMERVILLE.
May 22, 7:34 PM EDTTSTM WND DMG1 Nw Archdale, SCPHOTO OF A TREE DOWN ON PARK FOREST PARKWAY WAS SUBMITTED TO CHANNEL 5. TIME ESTIMATED BY RADAR.
May 22, 7:34 PM EDTHAIL 11 W Sangaree, SCSPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS NEAR THE WAL MART OFF OF INTERSTATE 26.
May 22, 7:52 PM EDTHAIL 0.88Moncks Corner, SCPUBLIC REPORT OF NICKEL SIZE HAIL IN MONCKS CORNER.
May 22, 7:55 PM EDTFUNNEL CLOUD2 Sw Old Santee Canal S, SCSEVERAL SPOTTERS HAVE REPORTED A FUNNEL CLOUD OFF OF CYPRESS GARDENS ROAD IN MONCKS CORNER.
May 22, 8:04 PM EDTTSTM WND DMGBonneau, SCTREE DOWN ON BLACK OAK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:32 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS52 KCHS 222320
SVRCHS
SCC015-019-035-230015-
/O.NEW.KCHS.SV.W.0080.120522T2320Z-120523T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 720 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JEDBURG TO 16
  MILES SOUTHWEST OF MIDDLETON PLACE...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RIDGEVILLE...JEDBURG...KNIGHTSVILLE...SUMMERVILLE...SOUTHERN LAKE
  MOULTRIE...SANGAREE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3288 7981 3275 8013 3310 8032 3346 7989
      3344 7986 3341 7985 3338 7980 3338 7979
      3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 2320Z 287DEG 14KT 3308 8026 3276 8035

$$
2 follow-up statements
628 
WWUS52 KCHS 222340
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE MAY 22 2012

SCC015-019-035-230015-
/O.CON.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
740 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MURRAYSVILLE TO MIDDLETON PLACE...MOVING NORTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 729 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
IN SUMMERVILLE.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...BONNEAU...BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE
PARK...CROWFIELD PLANTATION...GOOSE CREEK...HANAHAN...HUGER...
JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON
PLACE...MONCKS CORNER...NAVAL WEAPONS STATION CHARLESTON...OLD SANTEE
CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...
SANGAREE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3296 7981 3286 8015 3310 8032 3346 7989
      3344 7986 3341 7985 3338 7980 3338 7979
      3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 2339Z 238DEG 23KT 3322 8011 3294 8012

$$
123 
WWUS52 KCHS 230002
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT TUE MAY 22 2012

SCC019-035-230010-
/O.CAN.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
DORCHESTER SC-CHARLESTON SC-
802 PM EDT TUE MAY 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND EAST
CENTRAL DORCHESTER COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3310 7977 3301 8004 3329 8010 3346 7989
      3344 7986 3341 7985 3338 7980 3338 7979
      3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 0000Z 238DEG 23KT 3329 7997 3301 7998

$$

SCC015-230015-
/O.CON.KCHS.SV.W.0080.000000T0000Z-120523T0015Z/
BERKELEY SC-
802 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 800 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS ALONG A LINE EXTENDING FROM MACBETH TO MOUNT 
HOLLY...MOVING NORTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 734 PM EDT...TRAINED WEATHER SPOTTERS REPORTED ONE INCH HAIL NEAR 
SANGAREE. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...HUGER...MONCKS CORNER...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3310 7977 3301 8004 3329 8010 3346 7989
      3344 7986 3341 7985 3338 7980 3338 7979
      3337 7978 3333 7975 3332 7970
TIME...MOT...LOC 0000Z 238DEG 23KT 3329 7997 3301 7998

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:53 PM EDT, 27 minutes earlier.

Area forecast discussion, May 22, 6:53 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT TUE MAY 22 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN
STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE
AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN
THE ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A CLOSED UPPER LEVEL LOW WILL LINGER OVER EASTERN TENNESSEE
AND NORTHERN GEORGIA BEFORE SHIFTING OVER THE SOUTHERN
APPALACHIANS LATER THIS EVENING AND OVERNIGHT. A POTENT SHORT WAVE
WILL CONTINUE TO ROUND THE BASE OF THE LOW/TROUGH AND MOVE ACROSS
THE AREA THIS EVENING BEFORE DEPARTING OVERNIGHT. AT THE
SURFACE...A LEE SIDE TROUGH OVER THE MIDLANDS AND EAST-CENTRAL
GEORGIA WILL GRADUALLY SHIFT EASTWARD AND OVER THE AREA THIS
EVENING.

STRONG DESTABILIZATION TOOK PLACE AS TEMPERATURES WARMED WELL INTO
THE UPPER 80S UNDER MOSTLY SUNNY SKIES THIS AFTERNOON. EARLY EVENING
MESOANALYSIS STILL DEPICTS SURFACE BASED CAPE VALUES AROUND 2000
J/KG OVER THE AREA...WITH DOWNDRAFT CAPE VALUES AS HIGH AS 800-900
J/KG AND LI/S OF -4. WHILE MID LEVEL LAPSE RATES ARE NOT OVERLY
IMPRESSIVE...LOW LEVEL LAPSE RATES ARE A RESPECTABLE 7.5 C/KM.
DESPITE ALL OF THE INSTABILITY...BULK SHEAR VALUES ARE NOT VERY
HIGH.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID-
EVENING ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AS THE SHORT WAVE
CONTINUES TO MOVE THROUGH. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH AT LEAST MID-EVENING...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FROM
COLLETON AND BEAUFORT COUNTIES UP THROUGH THE CHARLESTON TRI-
COUNTY AREA. LARGE HAIL AND DAMAGING WIND GUSTS CONTINUE TO BE THE
GREATEST CONCERN. ELSEWHERE...CONVECTION HAS COME TO AN END AND SKIES HAVE
CLEARED SOMEWHAT ACROSS SOUTHEAST GEORGIA AND PARTS OF SOUTHEAST
SOUTH CAROLINA NEAR THE SAVANNAH RIVER AS SUBSIDENCE DEVELOPS IN
WAKE OF THE PASSING SHORT WAVE. THE SEVERE THUNDERSTORM WATCH HAS
BEEN CANCELLED FOR THESE AREAS AS A RESULT.

ADDITIONAL CONVECTION HAS DEVELOPED OVER SOUTHWEST GEORGIA IN
ASSOCIATION WITH ANOTHER SHORT WAVE AND COULD SHIFT INTO PARTS OF
THE AREA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT
HOURS...BUT BY THEN THE ATMOSPHERE SHOULD HAVE STABILIZED ENOUGH
TO LIMIT THE SEVERE THREAT. CONVECTION SHOULD THEN TAPER OFF FROM
THE SOUTHWEST OVERNIGHT. LOWS ARE FORECAST TO BE IN THE MID TO
UPPER 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH
WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE
OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS
RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS
SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL
BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE
SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS
LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST
COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN
CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING
THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE.

TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY
STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE
LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES
FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH
90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF
THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT.
HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET
BELOW 70...WITH MID 60S INLAND.

THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO
WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE
SENSIBLE WEATHER.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE FORECAST THROUGH 18Z WEDNESDAY AT BOTH KCHS AND
KSAV...BUT THE TIMING AND COVERAGE OF CONVECTION THROUGH THIS
EVENING WILL BE THE GREATEST CONCERN AT THE TERMINALS.

AT KCHS...THUNDERSTORMS WILL AFFECT THE TERMINAL FROM AROUND
2330-0100Z BASED ON EARLY EVENING RADAR TRENDS. GUSTY AND ERRATIC
WINDS AND REDUCTIONS TO MVFR OR LOWER CONDITIONS ARE EXPECTED.

AT KSAV...EARLIER CONVECTION HAS SHIFTED OFFSHORE...HOWEVER
ISOLATED CONVECTION COULD SHIFT BACK INTO THE AREA LATE THIS
EVENING AND INTO THE EARLY OVERNIGHT HOURS. GIVEN A LACK OF
CONFIDENCE IN TIMING/COVERAGE OF ANY ADDITIONAL CONVECTION...WILL
LEAVE MENTION OUT OF THE FORECAST.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE
WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND
MVFR FOG/STRATUS EACH MORNING AROUND DAYBREAK.

&&

.MARINE...
A NOCTURNAL SURGE IS EXPECTED TO DEVELOP TONIGHT...BECOMING
SLIGHTLY MORE ENHANCED BY THE APPROACH OF AN UPPER LEVEL
DISTURBANCE. SOUTH-SOUTHWEST WINDS COULD INCREASE UPWARDS OF 15
KT...POSSIBLY EVEN A BIT HIGHER OVER THE OUTER GEORGIA WATERS...FOR
A PERIOD OVERNIGHT. SEAS WILL RESPOND BY BUILDING TO 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS.

WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY
PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW
DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS
SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE
ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20
NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...ALSHEIMER
AVIATION...JAQ/RJB
MARINE...JAQ/RJB
Hazardous weather outlook, May 22, 6:37 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT TUE MAY 22 2012

SCZ050-231000-
CHARLESTON-
637 PM EDT TUE MAY 22 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT
LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-231000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER-
637 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-SCZ043>045-048-049-052-231000-
CHARLESTON HARBOR-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
BEAUFORT-COASTAL COLLETON-TIDAL BERKELEY-
637 PM EDT TUE MAY 22 2012

...SEVERE THUNDERSTORM WATCH 288 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING BUT NOT
LIMITED TO LARGE HAIL..DAMAGING WINDS AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-231000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
637 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 6:05 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     JAMESTOWN               33.29N  79.69W
05/22/2012                   BERKELEY           SC   911 CALL CENTER

            2 TREES REPORTED DOWN IN JAMESTOWN.

&&

EVENT NUMBER CHS1200190

JAQ
Special weather statement, May 22, 6:16 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT TUE MAY 22 2012

SCZ045-222315-
INLAND BERKELEY-
616 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 715 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIMMONSVILLE TO
HUGER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER AND JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3304 7979 3317 7995 3335 7977 3332 7974
      3332 7970 3330 7967 3328 7957 3324 7950
      3324 7948 3324 7947
TIME...MOT...LOC 2216Z 229DEG 13KT 3328 7959 3313 7983
Special weather statement, May 22, 6:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT TUE MAY 22 2012

SCZ043-048-049-222245-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
621 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RHODES CROSSROADS
TO GRAYS HILL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CANADYS...CLARENDON...DALE...GARDENS CORNER...GREEN
POND...HENDERSONVILLE...LADYS ISLAND...LAUREL BAY...PORT ROYAL...
RITTER...ROUND O...RUFFIN...SHELDON...SHELL POINT...WALTERBORO AND
WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3308 8063 3307 8062 3306 8061 3306 8056
      3252 8043 3232 8079 3270 8083 3271 8084
      3303 8087
TIME...MOT...LOC 2220Z 244DEG 19KT 3299 8067 3247 8073
Special weather statement, May 22, 6:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE MAY 22 2012

SCZ044-045-222345-
DORCHESTER-INLAND BERKELEY-
651 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 745 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 648 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
DORCHESTER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...HARLEYVILLE AND
NORTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING CAN BE EXPECTED. IF OUTDOORS...STAY AWAY FROM
ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS
AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THESE STORMS STRENGTHEN AND A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3350 7996 3345 7988 3306 8037 3329 8055
      3332 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3344 8023
      3346 8015 3348 8016 3350 8013 3351 8005
TIME...MOT...LOC 2251Z 225DEG 11KT 3347 8014 3318 8041
Local storm report, May 22, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     2 NE WHITE HALL         32.74N  80.66W
05/22/2012                   COLLETON           SC   TRAINED SPOTTER

            SPOTTER REPORTED A TREE DOWN ON PYNES COMMUNITY ROAD.

&&

EVENT NUMBER CHS1200191

BDC
Local storm report, May 22, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     14 WNW SAINT STEPHEN    33.48N  80.15W
05/22/2012  M59 MPH          BERKELEY           SC   OFFICIAL NWS OBS

            PINEVILLE REPORTED A 59 MPH WIND GUST.

&&

EVENT NUMBER CHS1200192

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:57 PM EDTSpecial Weather StatementCHSBerkeley33 min
May 22, 3:34 PM EDTSpecial Weather StatementCHSBerkeley26 min
May 22, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
May 22, 5:06 PM EDTSpecial Weather StatementCHSHampton24 min
May 22, 5:14 PM EDTSpecial Weather StatementCHSCharleston31 min
May 22, 5:19 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
May 22, 5:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper45 min
May 22, 6:16 PM EDTSpecial Weather StatementCHSBerkeley59 min
May 22, 6:21 PM EDTSpecial Weather StatementCHSColleton24 min
May 22, 6:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester57 min
May 22, 6:51 PM EDTSpecial Weather StatementCHSBerkeley54 min
May 22, 7:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.